Exacerbation of Phenylbutazone-Related Renal Failure by Indomethacin

Academic Article

Abstract

  • A patient experienced a transient deterioration of renal function induced by indomethacin during recovery from idiosyncratic phenylbutazone-associated renal failure. Since both drugs inhibit prostaglandin synthesis, this patient may illustrate a unique enhancement of the more common and clinically unimportant effect of altered glomerular filtration rate induced by such drugs. The renal insufficiency per se associated with the idiosyncratic reaction to phenylbutazone may have also enhanced this patient's reaction to indomethacin. Careful observation of patients during administration of such drugs in this and other settings of acute renal failure appears warranted. © 1978, American Medical Association. All rights reserved.
  • Published In

    Digital Object Identifier (doi)

    Author List

  • Kimberly RP; Brandstetter RD
  • Start Page

  • 1711
  • End Page

  • 1712
  • Volume

  • 138
  • Issue

  • 11